Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is excessive thirst a symptom of diabetes ?

Is excessive thirst a symptom of diabetes ?
Tue, 15 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
  Anonymous's Response
's  Response

Yes it is considered as a symptoms of diabetes. It is usually combined with excess hunger and urinations also it seems. YOu  need to check your blod and urine test to see if you do have diabetes.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My legs and feet will randomly turn bright red and tingle and itch. Is this a sign of diabetes? I have almost all the symptoms. Non stop thirst, always sleepy, urinating all the time, hungry a lot even though I just ate, and like I said itchy red legs and feet. I ve been tested one but it said I didn t have it. Should I get tested again? Please get back to me.

doctor1 MD

I went to visit and take care of my girlfriend because she had Gastroenteritis from an ameba, after a few days I started getting diarreah at the beginning, headache, cold feet, night sweats, thirst, frequent urination and constant hunger. When I went to my physician they found I had high blood sugar of 111 while fasting and has sent me to check my glucose. Is it diabetes or am I affected by the ameba that can cause erratic metabolism?

doctor1 MD

Hi, i keep getting just one day of thirst usually every month just before my period. this never used to be a symptom.of my periods so i m worried it might be more serious. i never have it for more than one day and its usually only for one day. Could this be diabetes? Thanks YYYY@YYYY caroline

Recent questions on  Diabetes

doctor1 MD

hi maam. I am Mrs jaggi From Raipur.My father who is 57 yrs of age has lichen planus in his oral cavity from past 2 yrs.angioplasty done 2wice .presently on tab. Family history : has 3 children and 1 brother and 5 sisters.Appetitite is sound and has sound sleep and no change in weight ,no diabetes and no asthma.Please Suggest medication as well as precaution for the same.

doctor1 MD

Why does Polcystic ovarian syndrome occur?Is it good to take glyciphage(a diabetes tablet )for that.. Gynecologist advised me to take that.she said that it is to reduce my weight. My body mass index is Normal. Then what effect this tablet will have on my pcod problem.. Please clarify me about this and also advise me on pregnancy... Thanks a lot

doctor1 MD

I am 50 years old and about to be taken off of my birth control pill that Iv'e been taking for desmynorhea. I am also type 1 diabetic and have managed it well. It works well with the ortha Novum 1/1/1 28 day birth control pill. My doctor wants to take me off because I'm 50. I do not want to because it works so well and has for many years. If I'm taken off I know my hormone levels will crash and my diabetes management will suffer. (Doctors tell me they are not related but I know They are related because I've lived it and learned to make the adjustments during my cycle for 35 years). If I'm taken off the BC pill, what is my best option to treat desmynorrhea and to keep the hormone levels at a healthy and balanced level at my age?

doctor1 MD

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.